MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 36IN 1 S/A CTB-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 36IN 1 S/A CTB-1; SUTURE, SURGICAL, ABSORBABLE
Model Number ZB347
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a posterior spinal fusion procedure on an unknown date and suture was used on the fascia.The patient developed a deep wound infection 2-3 weeks post op.The patient required explantation of the implants and was seen again on (b)(6) 2023, 3 weeks after the re-operation and the would has completely healed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: unable to return affected suture.Acct staff inadvertently discarded the suture to be returned.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? over the last 6 weeks.Posterial cervical fusions or lumbar fusions.The diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? pds suture was used on the fascia.Stratafix used on the sub q tissue.What was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? what tissue dehisced? fascial dehiscence.The dehiscence was a hole the size of an eraser head.Is it known how the wound dehisced? did the sutures untie, break, or pull out of the tissue? the suture breaks and is gone.Were there any precipitating stress factors that led to the suture untying, breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days) 2-3 weeks post op the suture breaks and is gone.Please describe any surgical intervention required, including date and findings.Patients were taken back to the or.Pds was used.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.Broken what symptoms did the patient experience following the index surgical procedure? onset date? collection of serous fluid in the sub q 2-3 weeks post op.Other relevant patient history/concomitant medications? yes, patients had history of obesity, diabetes, etc.What is the physician¿s opinion as to the etiology of or contributing factors to this event? he thinks it was a bad batch.Is not seeing this problem after reoperation or on new cases.He is no longer using stratafix.What is the patient's current status? healing.Everyone is doing well now.If applicable, will product be returned? if so, please provide the return date and tracking information.No.Additional information was requested, and the following was obtained: sales rep clarified that only pds suture was used on this patient.Sales rep stated that it is possible that there could be other contributing factors that led to these events.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PDSII VIO 36IN 1 S/A CTB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16134349
Report Number2210968-2023-00257
Device Sequence Number15371817
Product Code NEW
UDI-Device Identifier10705031062054
UDI-Public10705031062054
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberZB347
Device Catalogue NumberZB347
Device Lot NumberRGMHSZ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Initial Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown